I am taking tablet Alprazolam 5mg (three tablets, a total of 1.5mg) at bedtime. I do not take any Alprazolam or any other benzodiazepines during the day. Also, I started taking Alprazolam about 6-8 months ago. Originally this was for a short period of insomnia due to a life situation where I was so worried about life that I could not sleep. The situation has long passed, and everything is fine now. I would like to slowly wean completely off of the Alprazolam so that. I no longer will take it. I am also being treated for bipolar depression, and I no longer feel depressed at all. But somehow, other benzodiazepines with longer half-lives such as Diazepam, Clonazepam and Clorazepate make me feel quite depressed within an hour or so of taking them. Actually pretty much any benzodiazepine besides Alprazolam makes me feel depressed. So, it seems like I have to wean off of the Alparazolam without substituting longer-acting benzodiazepines. I will go from 1.5mg to 1.25mg for a couple of weeks, then down to 1mg, then 0.75mg, etc., until I am not taking any anymore. At any rate, I am not sure if I am having interdose withdrawal symptoms during the day. I do not think I feel "anxious," though I am not sure exactly what "anxious" means, to be honest, even though it is such a common term. I know I do not really spend much time worrying. I generally feel calm and at ease in life and about life. There is really nothing to worry about life because everything is going well for me. But perhaps I *would* be feeling more interdose withdrawal-related anxiety were it not for the antipsychotics and antidepressants I am taking. Perhaps they're ameliorating the anxiety that would have been there during the day between my evening alprazolam doses. But I have noticed lately that I am somehow a bit emotionally labile, at least when it comes to dealing with situations with my girlfriend. It is like she does something little that upsets me, something which I would ordinarily perhaps feel a bit poorly about or get a bit emotionally stirred, and ordinarily we would potentially have a conversation about it to solve this issue, or perhaps we wouldd get into a small fight or something. But lately when something happens which upsets me, it really, really upsets me. I can get easily angered or have some other odd negative emotional reactions. I wonder if this is a problem of interdose withdrawal from Alprazolam? It is possible, too, that it is just a development in my psyche, some kind of psychological problem only manifesting recently. But I wonder if it is possible, too, that I am having this experience as a withdrawal symptom between bedtime doses of Alprazolam. I can be in a perfectly good mood, or in a great mood, or in a normal mood, and one little thing happens with my girlfriend and everything is terrible all of a sudden, I feel terrible and I end up making her feel terrible. Have you heard of anything like this in terms of emotional lability/reactivity or anger or irritability something like that as a result of benzodiazepine withdrawal? Also, if I wanted to test this idea out and divide my bedtime alprazolam dose into, for example, three doses of 0.5mg each, is it possible that I experience insomnia as a nighttime withdrawal symptom? What I mean is that I only had insomnia for a short period due to some anxiety in my life, but that anxiety is over. But now, if I forget to take my 1.5mg alprazolam at nighttime, while I do no start worrying about anything, I just cannot fall asleep. And oddly, if I do start to fall asleep, I am suddenly sort of shocked/jolted back into being awake. This is not the type of insomnia I was being treated for where I just could not sleep because of worrying. I no longer worry or have much to worry about, and I think if I were not dependent on the Alprazolam, I would be sleeping just fine without it. I might be having trouble making this subtle point: It is that while I cannot sleep without my 1.5mg bedtime dose, I do no think it is due to an underlying insomnia, but rather a result of my being dependent on the Alprazolam for sleep after all these months. Is this is possible because of 6-8 months of use? And especially is the feeling of the insomnia is super different than how it was before. Before I just worried and could not sleep, but now there is no worry, I just feel awake in an odd way and cannot sleep, or if not, then I half fall asleep and suddenly startlingly awaken before I am fully asleep. So, now I am thinking of spreading my dose out, and instead of 1.5mg at night, maybe I would take 0.5mg in the morning, 0.5mg sometime later in the day, and 0.5mg before bed. If it is the case that I am experiencing insomnia as a consequence of my dependence on the drug, then would it be probable that I experience the same "rebound insomnia" (or whatever it is called) when I spread out the drug? That is, when I spread it out throughout the day and night, should the level of the drug in my blood be enough at nighttime that I do not experience this rebound insomnia? So that if there is some kind of insomnia at nighttime (during this experiment), it is not because of my Alprazolam dependence but rather due to an underlying insomnia? I wonder because I would not want to try this if you think it is probable that I would still have this rebound insomnia. I would only do it if the idea of it makes some sense to you. That is because I am only prescribed enough for 1.5mg per day, and the doctor is not willing to give me some extra during this period, so I have to be careful not to waste any if at all possible so that I'm not missing nights of sleep. Of course, if there's no way to know unless I try it, then I'll try it. But I would only stay away from the experiment if you think it does not make sense. So, if my brain is used to having 1.5mg at bedtime, then even if I took 0.5mg in the morning and 0.5mg in the afternoon, would I still need a whole 1.5mg at bedtime even though I already took 0.5mg morning and 0.5mg afternoon? Would my brain expect the whole amount at night because that is what it is used to, or would it accept that I already had 2/3 the dose morning and afternoon, and so the other 1/3 could be taken before bed? And finally I just want to say that I would like to try this because I am concerned that:
1. This emotional instability is an interdose withdrawal symptom.
2. The longer I am on the drug, the stronger the dependence gets so that it becomes more likely that I develop more severe interdose withdrawal symptoms during the day like panic attacks or something.
If either of these are possible, then it would seem like a good idea to spread the dose out in order to avoid these things.
Welcome to icliniq.com.
Thanks for your detailed query which is self explanatory about the problem.
It was lengthy but it contained only relevant thoughts necessary to express your deep rooted concern.
First of all feeling nervous or anxious is common term and if you do not know what it means, I am sure you have never had that feeling. If you had that feeling you will know it throughout your life. I must inform you that common terms are difficult to define but almost everybody experiences that.
What you are calling as emotional lability/unstability is normal reaction. That happens to any human over the earth. Your calmness and composure with others (except girlfriend) indicates that you are not labile and this is not rebound anxiety.
It is possible that you are not satisfied with her relationship to one or another reason. Other than that with partners, having disputes is a normal phenomenon. So, stop calling it emotional lability and set a dialogue with your girlfriend about her doings which upsets you. By doing this you will be identifying the cause and rectify the problem all together.
Since it is not rebound insomnia doing experimentation is not advisable.
Your question is that if you take 0.5 mg in morning and afternoon what dose will you need in the evening.
Since you are doing well with other drugs gradual reduction of the dose of Alprazolam is possible and it can be accomplished successfully by you.
Revert back to a psychiatrist online for further follow up --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
Was this answer helpful?|
Query: Hi doctor, My brother had five to six episodes of hallucinations, and he takes Risperidone 2 mg for one year. Is it safe to take this medicine for such a long time? Can psychosis come back after stopping the medication? What are the side effects? Read Full »
Query: Hi doctor, I was prescribed Etizolam 0.5 mg and Escitalopram for a month, as I had insomnia, stress, and anxiety. However, during the last week, it did not seem to work. I was struggling with sleep. Is it possible that I become addicted to the drug? Will I need a higher dose to get the same effect... Read Full »
Query: Hello doctor, I have been taking 0.5 mg Xanax for sleeping most nights for the past 2 to 3 months. I bought it myself and took it to help me sleep. I have started trying to stop, or take less, and have noticed feelings of depression, insomnia, feeling anxious, and an aching neck and jaw and feeling... Read Full »
Ask your health query to a doctor online?Ask a Psychiatrist Now